reduced steriods

My steriods were reduced one month ago from 20mg to 15mg but i havnt lost any weight as yet i thought i would have , i still look like a chip munk. im waiting for a scan on my throat as ive now got a large lump there as well and it hurts to swollow and to breath some times, i still have part sight in my left eye , still carnt hear properly out of left ear .

due to getting dissy at times and the shakes i dont like going out on my own so im a bit of a hermit, i still carnt drive in the dark.

is anyone else having these problems ?

4 Replies

oldestnewest
  • Lots of symptoms are familiar.

  • Hi Steph,

    sorry to hear you're still having problems. I also had quite a fat face on the teen doses, but my face and tummy area etc. lost that puffy look once I reduced beneath 10mg. Try to be patient, it will go, trust me. It's very tempting to reduce too quickly so that we look normal again, but try to keep those drops as small as possible. It's not worth risking a flare and having to go right back up again. I think that for many people, the lower the dose gets, the smaller the drops have to be.

    The dizzyness and shakes are common side effects so try not to worry.

    Good luck with your scan - I hope it's soon!

    Pats.

  • Hi Steph, Pats is right I'm afraid. On a normal diet you arent going to see weight loss until you have gone down below 10mg, and maybe not for a while after that. But one way you can help yourself in the meantime is to restrict your intake of starchy and sugary food and drinks. The preds are raising your blood sugar levels so if you can cut back on high calorie food you can help to balance things out. This might help the dizziness and problems with your vision. Do get as much exercise as you can without wearing yourself out. And hope they sort out the swallowing problem soon. Remember that people who get PMR and Gca often have other things going on as well - we are getting to that stage of life, unfortunately.

  • I found this so helpful as I did not know dizziness and shakes can be side effects of Pred. I thought it must be a blood sugar problem. I also get, when dizzy, a swimmy head and really cannot think straight. Is this common? It does seem to happen when I am hungry. I look like a chipmunk too and hate it. It is reaassuring to know it will pass as the steroids reduce. I am down to 25mg from 50mg, have GCA and PMR. No aches and pains at all, but as the dose educes am getting much more tired.

You may also like...